Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 25, 2013, 6:56 PM CDT for Dawson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 25, 2013, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS54 KMAF 252356
SVRMAF
TXC115-260030-
/O.NEW.KMAF.SV.W.0142.130625T2356Z-130626T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAWSON COUNTY IN WEST TEXAS...
* UNTIL 730 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRIENDSHIP...OR 7 MILES
SOUTH OF LAMESA...MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
TENMILE...
LAMESA...
SPARENBERG...
LAMESA MUNICIPAL AIRPORT...
MIDWAY IN DAWSON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3283 10172 3268 10170 3253 10169 3253 10206
3269 10212
TIME...MOT...LOC 2356Z 251DEG 6KT 3264 10199
$$1 follow-up statement
949
WWUS54 KMAF 260014
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT TUE JUN 25 2013
TXC115-260030-
/O.CON.KMAF.SV.W.0142.000000T0000Z-130626T0030Z/
DAWSON TX-
714 PM CDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN DAWSON COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TENMILE ALONG STATE HIGHWAY 137...OR ABOUT 8 MILES SOUTH
OF LAMESA...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SPARENBERG...MIDWAY IN DAWSON COUNTY...MIDWAY AND KEY...
HIGHWAY 87 SOUTHEAST OF LAMESA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3283 10172 3268 10170 3253 10169 3253 10206
3269 10212
TIME...MOT...LOC 0013Z 251DEG 6KT 3263 10191
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 PM CDT TUE JUN 25 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHORT TERM INTEREST FOCUSES ON TSTMS AROUND MAF WHILE TSTMS NEAR FST HAVE DISSIPATED. DESPITE L100 DEGREE TEMPS LOW LEVEL MSTR HAS HELD IN AND THUS DEVELOPMENT OF TSTMS. STILL NOT CONVINCED A TSTM WILL MOVE ACROSS MAF HOWEVER TSTMS TO THE SW HAVE PUSHED OUT AN OUTFLOW BOUNDARY AND TSTMS COULD FORM ALONG IT CLOSER TO MAF. FOR NOW WILL LEAVE OUT MENTION OF TSTMS IN ALL TAFS. OTHERWISE VFR CONDITIONS OVERNIGHT AND WINDS WILL INCREASE TO 15-20KTS AROUND 03Z-05Z MAF/FST BEFORE WANING TOWARD 12Z. && .PREV DISCUSSION... /ISSUED 538 PM CDT TUE JUN 25 2013/ UPDATE... SEE PUBLIC DISCUSSION BELOW. DISCUSSION... QUICK UPDATE TO ADD A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TONIGHT BASED ON LATEST TRENDS. INCREASED QPF AND CLOUD GRIDS TONIGHT. UPDATE PRODUCTS TO BE SENT SHORTLY. PREV DISCUSSION... /ISSUED 132 PM CDT TUE JUN 25 2013/ DISCUSSION... AN UPPER RIDGE HAS STRENGTHENED A BIT OVER THE AREA TODAY, AND COULD LIMIT THE AMOUNT OF CONVECTION THAT DEVELOPS IN THE DAVIS MOUNTAINS THIS AFTERNOON. WILL STILL CARRY AT LEAST A SLIGHT CHANCE THERE INTO THIS EVENING. THE SAME WILL BE TRUE WEDNESDAY, BUT SINCE THE UPPER RIDGE WILL BE STRONGER, THINK ONLY AN ISOLATED STORM OR TWO COULD DEVELOP. THE HEAT WILL BE ON AS MORE LOCATIONS AROUND THE AREA WILL BE 100 OR ABOVE WEDNESDAY THROUGH FRIDAY. RIGHT NOW, WEDNESDAY APPEARS TO BE THE HOTTEST DAY, BUT MODELS HAVE BEEN BOGUSLY ADVERTISING A SLIGHT COOL DOWN FOR A DAY OR TWO IN ADVANCE WHICH HAVE NOT OCCURRED. THEREFORE, HAVE GONE AT OR ABOVE ALL MOS GUIDANCE THROUGH THE END OF THE WEEK. THE TROUBLESOME UPPER RIDGE WILL BE NEAR THE FOUR CORNERS REGION WEDNESDAY THROUGH FRIDAY, BUT IS THEN PROGGED TO RETROGRADE FURTHER WEST INTO THE WEEKEND AS A SERIES OF SHORTWAVE TROUGHS CARVE OUT A FAIRLY ANOMALOUS UA TROUGH OVER THE EASTERN CONUS BY EARLY NEXT. THIS WILL ALLOW FOR TEMPERATURES CLOSER TO NORMAL EARLY NEXT WEEK, IF NOT A CHANCE OF RAIN. HAVE NOT INCLUDED ANY POPS IN THE EXTENDED FORECAST, YET. BUT, WILL DEFINITELY KEEP AN EYE ON THIS POSSIBILITY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 25, 5:44 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT TUE JUN 25 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 544 PM CDT TUE JUN 25 2013 /444 PM MDT TUE JUN 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TONIGHT. A COUPLE OF STORMS COULD BECOME STRONG TO SEVERE PRODUCING LARGE HAIL AND OR DAMAGING WINDS. WIDESPREAD SEVERE WEATHER HOWEVER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE IN THE FORECAST AGAIN ON WEDNESDAY FOR THE DAVIS MOUNTAINS AND ADJACENT PLAINS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 25, 5:37 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 537 PM CDT TUE JUN 25 2013 TXZ075-252300- PECOS- 537 PM CDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 600 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF FORT STOCKTON AT 536 PM CDT...MOVING EAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE AND MAY AFFECT THOSE IN FORT STOCKTON AND ON INTERSTATE 10 NEAR FORT STOCKTON. && LAT...LON 3103 10264 3079 10253 3076 10294 3099 10293 TIME...MOT...LOC 2236Z 277DEG 3KT 3092 10282
Special weather statement, Jun 25, 5:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT TUE JUN 25 2013 TXZ046-047-252330- DAWSON-BORDEN- 555 PM CDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN DAWSON AND NORTHERN BORDEN COUNTIES UNTIL 630 PM CDT... A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED FROM AROUND 5 MILES WEST OF MESQUITE TO NEAR FARM TO MARKET 1210 WEST OF MESQUITE IN DAWSON COIUNTY AT 553 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3296 10128 3269 10133 3262 10181 3296 10194 TIME...MOT...LOC 2253Z 274DEG 14KT 3286 10169
Special weather statement, Jun 25, 6:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT TUE JUN 25 2013
TXZ060-061-067-068-252330-
ECTOR-CRANE-WARD-WINKLER-
602 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN WARD...NORTHWESTERN CRANE...
SOUTHEASTERN WINKLER AND SOUTHWESTERN ECTOR COUNTIES UNTIL 630 PM
CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 13 MILES
SOUTHWEST OF PENWELL NEAR INTERSTATE 20 AT 600 PM CDT...MOVING
NORTHEAST AT 5 MPH. ANOTHER THUNDERSTORM WAS 10 MILES SOUTHEAST
OF MONAHANS AT 600 PM CDT...MOVING NORTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3178 10277 3180 10250 3150 10244 3139 10282
3163 10281
TIME...MOT...LOC 2300Z 255DEG 5KT 3161 10276Special weather statement, Jun 25, 6:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 PM CDT TUE JUN 25 2013
TXZ081-260000-
BIG BEND AREA-
631 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL BREWSTER
COUNTY AT 631 PM CDT...MOVING SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL...LOCAL HEAVY RAIN AND STRONG WINDS... DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2898 10320 2898 10324 2899 10329 2900 10329
2900 10332 2902 10335 2901 10336 2902 10339
2918 10331 2910 10303 2908 10307 2906 10308
2904 10310 2903 10309 2898 10312 2897 10315
TIME...MOT...LOC 2331Z 294DEG 5KT 2906 10326Special weather statement, Jun 25, 6:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT TUE JUN 25 2013
TXZ061-067-068-260015-
ECTOR-CRANE-WARD-
638 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL ECTOR...NORTHEASTERN WARD AND NORTHERN CRANE COUNTIES UNTIL
715 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER PENWELL AT 638 PM CDT...MOVING
EAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3196 10240 3180 10232 3143 10233 3142 10261
3148 10298 3161 10288 3165 10275 3186 10275
TIME...MOT...LOC 2338Z 262DEG 4KT 3174 10260Special weather statement, Jun 25, 6:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT TUE JUN 25 2013
TXZ081-260015-
BIG BEND AREA-
641 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING EAST CENTRAL BREWSTER COUNTY UNTIL 715 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 20 MILES SOUTHEAST
OF PERSIMMON GAP OVER FARM TO MARKET ROAD 2627 OVER CENTRAL BREWSTER
COUNTY AT 641 PM CDT...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 2941 10305 2969 10310 2977 10274 2966 10271
2963 10273 2960 10273 2959 10275 2959 10276
2957 10276 2956 10277 2955 10277 2951 10280
TIME...MOT...LOC 2341Z 246DEG 13KT 2957 10297The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:31 PM CDT | Special Weather Statement | MAF | Presidio | 29 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | MAF | Presidio | 63 min |
| Jun 25, 3:35 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 25, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 55 min |
| Jun 25, 3:59 PM CDT | Special Weather Statement | MAF | Crane | 31 min |
| Jun 25, 5:03 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| Jun 25, 5:37 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jun 25, 5:55 PM CDT | Special Weather Statement | MAF | Borden | 35 min |
| Jun 25, 6:02 PM CDT | Special Weather Statement | MAF | Crane | 28 min |
| Jun 25, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 45 min |
| Jun 25, 6:31 PM CDT | Special Weather Statement | MAF | 29 min | |
| Jun 25, 6:38 PM CDT | Special Weather Statement | MAF | Ector | 37 min |
| Jun 25, 6:41 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.